Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 201, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 3, 2009, 3:37 PM CDT for 5 counties in Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2009, 3:37 PM CDT (20:37 UTC)
- Expired
- Jun 3, 2009, 4:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Angelina County, TX, Nacogdoches County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 116 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1773 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:07 PM CDT, 30 minutes earlier.
Area forecast discussion, Jun 3, 3:07 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 307 PM CDT WED JUN 3 2009 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... A SMATTERING OF SHOWERS AND THUNDERSTORMS CONTINUES ACROSS THE FORECAST AREA AT MID-AFTERNOON...ALONG AND AHEAD OF A COLD FRONT. THE COLD FRONT CONTINUES MAKING SOME SLOW PROGRESS SOUTH/EASTWARD THIS AFTERNOON...AND STRETCHES FROM HUNTSVILLE TEXAS TO HOT SPRINGS ARKANSAS AS OF 2 PM. WHILE DEWPOINTS DIMINISH SOMEWHAT BEHIND THE FRONT...MUCH OF THE LOW-LEVEL DRYING REMAINS NEAR THE IH-35 CORRIDOR THIS AFTERNOON. THE TRULY DRIER AIRMASS IS EXPECTED TO START WORKING ITS WAY INTO OUR AREA THIS EVENING AS BOUNDARY LAYER WINDS BECOME NORTHERLY. FIRST PERIOD SHOWER/THUNDERSTORM PROBABILITIES WILL BE HEAVILY BASED UPON ONGOING RADAR TRENDS. THE REGION SHOULD CONTINUE DRYING OUT FROM WEST TO EAST THURSDAY AS THE FRONT MOVES EAST OF THE REGION. A NORTHWESTERLY FLOW ALOFT SHOULD BRING HIGH PRESSURE INTO THE REGION THURSDAY NIGHT...AND HIGH PRESSURE/RIDGING ALOFT SHOULD GAIN CONTROL OF OUR WEATHER FRIDAY. BASED ON THE LATEST INFORMATION...I PLAN ON KEEPING AT LEAST A SMALL CHANCE OF SHOWERS/THUNDERSTORMS IN THE FORECAST FOR /MAINLY/ EASTERN AREAS THROUGH THURSDAY...BEFORE ENDING THURSDAY NIGHT. .LONG TERM /SATURDAY THROUGH WEDNESDAY/... RIDGING IS EXPECTED TO CONTROL OUR WEATHER FOR THE UPCOMING WEEKEND...PROVIDING AN EARLY TASTE OF SUMMER TO THE FORECAST AREA. HIGHS THIS WEEKEND SHOULD RISE ABOVE NORMAL...WITH MOST PLACES RISING TO INTO THE LOWER 90S OR SO. THE RIDGE IS FORECAST TO START BREAKING DOWN SUNDAY...AS A SHORTWAVE TROUGH DIVES INTO THE FOUR CORNERS REGION. THIS SHOULD START PUSHING ANOTHER COLD FRONT OUR WAY BY MONDAY...REACHING THE IH-30 CORRIDOR TUESDAY MORNING. AS THE SHORTWAVE TROUGH EJECTS ACROSS THE NORTHERN UNITED STATES...THE UPPER FLOW IS EXPECTED TO BECOME INCREASINGLY ZONAL OVER OUR REGION. THIS WILL LIKELY RESULT IN THE FRONT STALLING SOMEWHERE AROUND THE LOUISIANA/ARKANSAS STATE LINE HEADING INTO WEDNESDAY. SHOWER/THUNDERSTORM PROBABILITIES WILL LIKELY BE GREATEST IN VICINITY OF THE FRONT. HOWEVER...JUST ABOUT EVERYONE STANDS A SHOT OF SEEING SOME /MAINLY AFTERNOON/ CONVECTION. I HAVE INCREASED THE ODDS OF SEEING CONVECTION MONDAY WITH THIS PACKAGE...BUT HAVE REMAINED VERY CLOSE TO THE ONGOING FORECAST FOR TUESDAY AND WEDNESDAY. /21/ && .AVIATION... SCT CONVECTION IS ONGOING ACROSS E TX...NW LA...AND SW AR...PACKING SMALL HAIL AND WIND GUSTS TO NEAR 45 KT AT THE SFC. THIS ACTIVITY IS ON A GENERALLY EWD HEADING AT AROUND 25 KTS. COLD FRONT APPEARS TO BE ROUGHLY ALONG A LINE FROM KTXK...TO KJSO. THE FRONT WILL GRADUALLY PUSH THROUGH THE SE PORTIONS OF THE REGION BY LATE TONIGHT. CONVECTION WILL CONTINUE TO BE POSSIBLE INTO THE EVENING... ESPECIALLY JUST AHEAD OF THE FRONT...BUT SHOULD REMAIN SCT IN NATURE. CONVECTION SHOULD DIMINISH WITH THE LOSS OF HEATING... AND/OR WITH FROPA. MVFR/IFR CIGS WILL BE POSSIBLE POST-FRONTAL PASSAGE... AND WILL LIKELY NOT LIFT TO VFR UNTIL MID AFTERNOON THURSDAY. SE WINDS 5-10 KT WILL BECOME NW AT 3-5 KT OVERNIGHT AFTER FROPA. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 64 82 61 88 66 / 50 20 10 0 0 MLU 67 79 60 86 64 / 70 30 10 0 0 DEQ 59 80 57 86 65 / 40 10 0 0 10 TXK 62 78 59 86 65 / 50 20 0 0 0 ELD 62 78 58 86 62 / 60 20 10 0 0 TYR 63 83 62 88 69 / 50 10 0 0 0 GGG 63 82 60 88 67 / 50 10 0 0 0 LFK 66 85 62 89 67 / 50 20 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && PUBLIC FORECASTER...D. BUTTS AVIATION/FIRE WEATHER FORECASTER...RICHARDSON
Hazardous weather outlook, Jun 3, 11:20 AM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1120 AM CDT WED JUN 3 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-041100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1120 AM CDT WED JUN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE FOUR STATE REGION THROUGH THIS EVENING...BEFORE DISSIPATING WITH THE LOSS OF DAYTIME HEATING. A FEW OF THE STORMS COULD BECOME STRONG IN VICINITY OF A SLOW MOVING COLD FRONT...PRODUCING BRIEF PERIODS OF HEAVY RAINFALL AND HAIL SMALLER THAN THREE QUARTERS OF AN INCH IN DIAMETER. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER THOUGH IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NEEDED THROUGH TONIGHT. D. BUTTS
In the hours before
Local storm report, Jun 3, 2:49 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
249 PM CDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL SHREVEPORT 32.47N 93.80W
06/03/2009 E0.88 INCH CADDO LA PUBLIC
I-49 AND BERT KOUNS.
&&
JTALLEYLocal storm report, Jun 3, 3:15 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
315 PM CDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM TSTM WND DMG SHREVEPORT 32.47N 93.80W
06/03/2009 CADDO LA FIRE DEPT/RESCUE
TREES DOWN ON DENTIST OFFICE ON JEWELLA.
&&
JTALLEYLocal storm report, Jun 3, 3:17 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
317 PM CDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM TSTM WND DMG SHREVEPORT 32.47N 93.80W
06/03/2009 CADDO LA FIRE DEPT/RESCUE
NUMEROUS TREES AND POWER LINES DOWN ACROSS THE CITY.
&&
JTALLEYThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 2:02 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola | 28 min |
| Jun 3, 4:12 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Sabine, San Augustine, Shelby | 63 min |
| Jun 3, 2:31 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto | 44 min |
| Jun 3, 2:41 PM CDT | Severe Thunderstorm Warning | SHV | Caddo, De Soto, Red River | 49 min |
| Jun 3, 3:24 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Claiborne, Webster | 36 min |
| Jun 3, 3:45 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 45 min |
| Jun 3, 4:01 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln, Union, Webster | 44 min |
| Jun 3, 4:34 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Union | 41 min |
| Jun 3, 5:02 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Sabine, Winn | 58 min |
| Jun 3, 5:18 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Union | 27 min |
| Jun 3, 5:58 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle, Natchitoches, Red River, Winn | 62 min |
| Jun 3, 5:41 PM CDT | Flash Flood Warning | SHV | Union | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.